Antidepressants And Common Painkillers together can increase risk of Bleeding In Patients

  • Posted on: 21 July 2015
  • By: Shalini.Sharma

GPAT courses

Pharma courses

pharma courses

pharma courses



Use of antidepressants and painkillers combinely can lead to increased risk of bleeding soon after starting treatment, claims a new study by a team of researchers based in Korea.

Researchers suggested that special attention was needed when patients use both these classes of drugs together. They found combined use of antidepressants and NSAIDs was associated with a substantially increased bleeding risk.

NSAID prescriptions were obtained and hospital records were used to identify time to first admission with intracranial hemorrhage within 30 days of a new prescription. Factors that could affect the results, such as age, sex, and use of other medications, were taken into account.  Being male was the most common factor for a higher risk of bleeding with combined use of antidepressants and NSAIDs.

The addition of NSAIDs to antidepressant treatment increased the risk of intracranial hemorrhage within 30 days of the combination starting, especially in men.

The study is published in The BMJ.


<< Pharma News

Subscribe to PharmaTutor News Alerts by Email >>



 

Latest News